Document Detail


Outcome after thrombolytic therapy of nine cases of myopericarditis misdiagnosed as myocardial infarction.
MedLine Citation:
PMID:  7789375     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Anecdotal reports have suggested that cardiovascular complications may occur if thrombolytic therapy is performed in cases of pericarditis misdiagnosed as acute myocardial infarction. From 1980 to 1993, 47 cases of myopericarditis mimicking myocardial infarction have been admitted to our institution. The misdiagnosis was made because of clinical onset characterized by a typical chest pain, and/or localized ST segment elevation. Since 1987, nine (9/9 males, age 40 +/- 14 years) out of the 47 patients (19%) have been treated with a thrombolytic agent (streptokinase 4/9, rt-PA 5/9) followed by intravenous heparin. This treatment was started during the pre-hospital phase (2/9) and while in hospital (7/9). No pericardial rub was present; ST segment elevation was mainly localized in inferior and lateral leads; no Q wave developed; median creatine kinase rise was 268 units (range 38 to 1280), and only one patient had a small pericardial effusion. The mean level of fibrinogen after thrombolysis was 1.72 g.l-1 (range 0.10 to 4.50). In all cases, typical ECG changes were present suggesting pericarditis with a subsequent return to a normal ECG. No severe cardiac or pericardial complication or arrhythmia occurred; only one patient developed a non-compressive and resolvable pericardial effusion. Cardiac catheterizations (coronary and left ventricular angiographies) were normal when performed (5/9). Long-term follow-up (mean 46 +/- 29 months) was favourable without any coronary events. In conclusion, thrombolytic therapy was uncomplicated in our patients with myopericarditis simulating evolving myocardial infarction.
Authors:
A Millaire; P de Groote; E Decoulx; O Leroy; G Ducloux
Related Documents :
9068205 - The effect of thrombolytic therapy on short- and long-term cardiac autonomic activity i...
8261475 - The challenge of maintaining coronary arterial patency with intravenous heparin followi...
8225665 - Spontaneous hemarthrosis following thrombolytic therapy for acute myocardial infarction.
7752405 - Cardiovascular disease.
17670045 - Severe heart laceration in penetrating chest trauma: thoracoscopy as a key to diagnosis.
15511485 - Giant left ventricular pseudoaneurysm after mitral valve replacement and myocardial inf...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  European heart journal     Volume:  16     ISSN:  0195-668X     ISO Abbreviation:  Eur. Heart J.     Publication Date:  1995 Mar 
Date Detail:
Created Date:  1995-07-27     Completed Date:  1995-07-27     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8006263     Medline TA:  Eur Heart J     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  333-8     Citation Subset:  IM    
Affiliation:
Division of Cardiology, University Hospital, University of Lille, France.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Adult
Diagnostic Errors
Electrocardiography / drug effects
Fibrinogen / metabolism
Heparin / administration & dosage,  adverse effects
Humans
Male
Middle Aged
Myocardial Infarction / diagnosis*
Myocarditis / diagnosis,  drug therapy*
Pericardial Effusion / chemically induced,  diagnosis
Pericarditis / diagnosis,  drug therapy*
Risk Factors
Streptokinase / administration & dosage,  adverse effects
Thrombolytic Therapy*
Tissue Plasminogen Activator / administration & dosage,  adverse effects
Treatment Outcome
Chemical
Reg. No./Substance:
9001-32-5/Fibrinogen; 9005-49-6/Heparin; EC 3.4.-/Streptokinase; EC 3.4.21.68/Tissue Plasminogen Activator

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Pre-hospital triage of patients with suspected myocardial infarction. Evaluation of previously devel...
Next Document:  Continuous monitoring of energy metabolites using microdialysis during myocardial ischaemia in the p...